Top Menu

Club Drug Ketamine Linked to Urinary Tract Symptoms

/By

The club drug ketamine, known as “special K,” may increase the risk of developing urinary tract symptoms, according to a new study.

Higher doses and more frequent use of the drug increase the risk, according to Reuters. The findings come from a study that included 1,285 young adults who said they had abused ketamine in the past year. Twenty-seven percent developed urinary tract symptoms such as abdominal pain, blood in the urine, painful urination, and bladder control problems. The study, published in the British Journal of Urology International, suggested that symptoms may improve once ketamine use is decreased.

Ketamine is an anesthetic that is used in human anesthesia and veterinary medicine. In clubs, it is snorted, or sometimes injected. The drug can cause hallucinations, delirium, amnesia, impaired motor function, high blood pressure, depression and potentially fatal respiratory problems. The article notes ketamine abuse is increasing in many counties.

A study published last year found using ketamine three times a week for two years can impair bladder function. The study included 66 teens and young adults.

No responses yet.

Leave a Reply

Please read our comment policy and guidelines before you submit a comment. Your email address will not be published. Thank you for visiting Drugfree.org


8 + = sixteen

Disclaimer:
Reproduction in whole or in part of this publication is strictly prohibited without prior consent. Photographic rights remain the property of Join Together and the Partnership for Drug-Free Kids. For reproduction inquiries, please e-mail jointogether@drugfree.org.